Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 4:21 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 2, 2018, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 98 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:28 PM EDT | TSTM WND DMG | 1 Se Perry, FL | TREE AND POWER LINE REPORTED DOWN NEAR HWY 27 AND SAN PEDRO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WUUS52 KTAE 022021
SVRTAE
FLC067-123-022115-
/O.NEW.KTAE.SV.W.0049.180602T2021Z-180602T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
421 PM EDT SAT JUN 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Western Lafayette County in Big Bend of Florida...
Eastern Taylor County in Big Bend of Florida...
* Until 515 PM EDT.
* At 421 PM EDT, a severe thunderstorm was located over Perry, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Perry, Pinland, Jug Island, Buckville, Dekle Beach, Jack Lee
Island, Foley, Salem, Perry-Foley Airport, San Pedro Junction,
Cedar Island, Fish Creek, Cooks Hammock, Howell Place, Smith,
Carbur, Alton, Adams Beach and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2969 8352 2976 8360 2994 8375 3022 8356
3018 8325 3017 8323 3015 8324 3010 8321
3011 8320 3010 8318 3011 8316 3010 8313
3010 8312 3009 8311 3008 8307 3007 8307
3002 8300
TIME...MOT...LOC 2021Z 293DEG 29KT 3009 8360
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:34 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 2, 3:34 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018
.NEAR TERM [Through Tonight]...
Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.
.SHORT TERM [Sunday Through Monday Night]...
A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.
.LONG TERM [Tuesday Through Saturday]...
Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.
&&
.AVIATION [Through 18Z Sunday]...
Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.
&&
.MARINE...
Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.
&&
.FIRE WEATHER...
Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.
&&
.HYDROLOGY...
Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.
Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 93 66 / 20 30 40 20 0
Panama City 77 88 75 87 71 / 20 30 30 10 0
Dothan 73 94 71 88 65 / 20 50 40 0 0
Albany 73 94 72 89 65 / 20 50 40 0 0
Valdosta 73 94 73 90 65 / 20 30 40 20 0
Cross City 75 91 76 89 69 / 30 30 30 40 10
Apalachicola 77 87 76 87 71 / 20 20 30 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...PullinIn the hours before
Local storm report, Jun 2, 3:24 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG LENOX 31.28N 83.47W
06/02/2018 COOK GA PUBLIC
REPORTS OF TREES DOWN AROUND LENOX.
&&
RHSpecial weather statement, Jun 2, 3:34 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Tallahassee FL 234 PM CDT SAT JUN 2 2018 FLZ010>013-022030- Inland Bay FL-Calhoun FL-Jackson FL-Washington FL- 234 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON... NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 330 PM CDT... At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near Vernon, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wausau, Betts, Moose Pond, Fountain, Singer Road, Saunders, Greenhead, Gainer Spring, Center Lake, Bennett, Youngstown, Porter Lake, Spring Hollow, Compass Lake, Riverside and Camps Head. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for the Panhandle of Florida. LAT...LON 3064 8566 3061 8524 3032 8540 3045 8574 TIME...MOT...LOC 1933Z 293DEG 18KT 3055 8563 ADL
Special weather statement, Jun 2, 3:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM CDT SAT JUN 2 2018
ALZ065-066-068-069-022100-
Dale AL-Coffee AL-Houston AL-Geneva AL-
255 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR DALE...EASTERN COFFEE...NORTH
CENTRAL GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 400 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Brockton, or near Enterprise, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Midland City, Level
Plains, Newton, New Brockton, Ariton, Pinckard, Clayhatchee, Mixons
Crossroads, Hunt Field, Waterford, Hooper Stage Field, Gerald,
Central City, Camp Humming Hills and Clintonville.
LAT...LON 3162 8593 3162 8574 3137 8542 3108 8576
3130 8606 3143 8608
TIME...MOT...LOC 1954Z 286DEG 27KT 3141 8589
ADLLocal storm report, Jun 2, 4:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG LAKELAND 31.04N 83.08W
06/02/2018 LANIER GA 911 CALL CENTER
REPORTS OF NUMEROUS TREES DOWN THROUGHOUT
LANIER COUNTY.
&&
RHLocal storm report, Jun 2, 4:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG NAYLOR 30.91N 83.08W
06/02/2018 LOWNDES GA 911 CALL CENTER
REPORTS OF TREES DOWN IN LOWNDES COUNTY.
&&
RHSpecial weather statement, Jun 2, 4:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT SAT JUN 2 2018
ALZ066-067-022115-
Dale AL-Henry AL-
318 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES UNTIL 415 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doster, or 8 miles south of Clio, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Headland, Ariton, Newville, Haleburg, Bells Crossroads,
Tumbleton, Kirkland Crossroads, Edwin, Mabson, Arguta, Snells
Crossroads, Graball, Headland Municipal A/P, Dancey, Phillips
Crossroads, Balkum, Skipperville, Barnes and Echo.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and southwestern Georgia.
LAT...LON 3170 8522 3169 8517 3143 8506 3140 8508
3139 8508 3132 8541 3162 8577 3162 8542
3171 8542
TIME...MOT...LOC 2018Z 294DEG 22KT 3160 8564
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:35 AM EDT | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Jun 2, 2:01 PM EDT | Special Weather Statement | TAE | Gadsden, Jackson | 59 min |
| Jun 2, 2:21 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 19 min |
| Jun 2, 2:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 63 min |
| Jun 2, 2:51 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 24 min |
| Jun 2, 3:08 PM EDT | Special Weather Statement | TAE | Jefferson | 67 min |
| Jun 2, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor | 49 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 45 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | TAE | Madison | 44 min |
| Jun 2, 3:34 PM EDT | Special Weather Statement | TAE | Washington | 56 min |
| Jun 2, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 53 min |
| Jun 2, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 58 min |
| Jun 2, 3:52 PM EDT | Special Marine Warning | TAE | 83 min | |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Jun 2, 4:24 PM EDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 2, 4:37 PM EDT | Special Marine Warning | TAE | 68 min | |
| Jun 2, 4:46 PM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Jun 2, 4:49 PM EDT | Special Weather Statement | TAE | Walton | 41 min |
| Jun 2, 4:55 PM EDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 2, 5:02 PM EDT | Special Weather Statement | TAE | Dixie | 58 min |
| Jun 2, 5:20 PM EDT | Special Weather Statement | TAE | Walton | 55 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 43 min |
| Jun 2, 5:38 PM EDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 2, 6:08 PM EDT | Special Weather Statement | TAE | Jackson | 52 min |
| Jun 2, 6:14 PM EDT | Special Weather Statement | TAE | Washington | 61 min |
| Jun 2, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 38 min |
| Jun 2, 6:32 PM EDT | Special Weather Statement | TAE | Holmes | 43 min |
| Jun 2, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 37 min |
| Jun 2, 7:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.